Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/living-healthy/f/mens-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Allopurinol and loss of sex drive/function?
    avatar
    An_267895 posted:
    OK, so I recently went to the doctor as I was experiencing some fairly rapid weight gain and a bit of a lower sex drive. I'm a 28 year old male and never had an issue in the sex department up until this point.

    After running 2 separate rounds of blood work, the doctor told me that my uric acid was fairly high and that I had gout and low testosterone. I started treatment for both within the past week (Allopurinol and Androderm), and my sex drive has gone from low to literally non existent. Up until I started treatment, I was still able to function, I just wasn't as in the mood. Now, I am not only not in the mood at all, but I literally cannot function sexually.

    I have been extremely frustrated and now I'm beginning to get paranoid as well. I never really had "gout attacks" before other than some ankle pain once in a while from an old hockey injury and a knee that bothers me sometimes if I sit too long in the same position. I've asked my doctor if she was sure it was gout and that she was sure it wasn't anything else or a precursor to anything else and she assured me it wasn't, but I can't help feeling as though something is missing here.

    Perhaps I am being paranoid, but I also am beginning to get very frustrated and upset that I cannot function. My doctor also told me that loss of sex drive/function is not a side effect on Allopurinol, but after doing some research online, I have noticed that other people have had similar problems.

    I am way too young to have this issue and it is killing every ounce of confidence I have left in my body. This is not fair to me or my wife, who has been very understanding about this so far.

    I guess I just want to know if anyone else has been in this position taking this medication, and if it gets better? If not, what can I do to fix this? Will this be permanent even if I stop taking the Allopurinol? I simply cannot deal with this issue long term.

    I have told my doctor about this and she simply told me to give the low testosterone some time to "kick in", but it has been days since that conversation and I still don't feel even remotely better.

    I am desperate, I don't know what else to do. It is beginning to drive me insane.

    Somebody please tell me this will get better.


    Helpful Tips

    Discharge from Penis(Penile Discharge)
    Penile discharge is the abnormal loss of fluid that is not urine or semen from the urethra (urine tube) at the tip of the penis. It is ... More
    Was this Helpful?
    2 of 2 found this helpful

    Helpful Resources

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.